Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2018, 9:08 PM EDT for Morgan County, Walton County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 9:08 PM EDT (01:08 UTC)
- Expired
- Jul 1, 2018, 10:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Morgan County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780
WWUS82 KFFC 020108
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT SUN JUL 1 2018
GAZ037-047>049-020200-
Morgan GA-Walton GA-Oconee GA-Newton GA-
908 PM EDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...OCONEE AND
NORTHEASTERN NEWTON COUNTIES UNTIL 1000 PM EDT...
At 907 PM EDT...a strong thunderstorm was over Madison...moving
northwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Monroe, Madison, Social Circle, Walnut Grove, Rutledge, North High
Shoals, Bostwick, Good Hope, Buckhead, Jersey, Ebenezer, Eastville,
Hard Labor Creek State Park, Brick Store, Pannell, Herndonville, Gum
Creek and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3370 8339 3370 8340 3366 8338 3366 8337
3362 8336 3361 8335 3360 8335 3360 8334
3359 8333 3347 8359 3353 8369 3373 8392
3391 8352
TIME...MOT...LOC 0107Z 139DEG 14KT 3359 8347
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:35 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 1, 7:35 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 735 PM EDT Sun Jul 1 2018 .SHORT TERM /Tonight through Monday Night/... Widespread showers have developed this afternoon as a weak upper low slowly pushes westward across southern GA/AL and northern Florida. While thunderstorms are expected through this evening, intensity should remain fairly limited by unimpressive lapse rates and marginal CAPE. Deep moisture remains in place with PWs over 2" across the area, so heavy downpours will be the rule. Coverage will then decrease again overnight with loss of heating. On Monday, the upper trough axis will shift westward while weak upper ridging builds from the east. This weak ridging will not shut off convection across eastern Georgia, but the highest coverage will be relegated across the western half of the area. While the severe threat should remain minimal, locally heavy rainfall will remain possible as PWs will remain elevated near or above 2". With the higher chance of rain on Monday across western Georgia, highs in this area will hold largely in the 80s while highs in eastern Georgia will warm into the low 90s. RW .LONG TERM /Tuesday through Sunday/... No major changes needed to the ongoing forecast for the long term period of the forecast. Easterly flow aloft and at the surface will continue through much of the long term period of the forecast. A couple of surface and mid level waves will move in from the east and impact the CWFA. For now, Tuesday looks to be the driest day within the period, as it is between a departing wave to the west and an approaching wave to the east. Wednesday and Thursday will primarily be dominated by scattered afternoon and evening showers and thunderstorms. Pops begin to increase by Friday as a front approaches from the north and begins to interact with a surface wave from the east. Would not be surprised to see likely pops for next weekend for a period of time as the forecast hones in. Temps are expected to average right around normal. The thicker cloud cover in the easterly flow should help temps remain the upper 80s to lower 90s. However, the humidities will remain high due to the abundant low level moisture. NListemaa && .AVIATION... 00Z Update... VFR conditions expected outside of convection through 06Z with MVFR or lower ceilings expected to develop most areas between 06Z and 10Z, lasting through 14-16Z. Some areas of MVFR or lower visibilities are possible during this timeframe as well. Isolated to scattered convection currently is expected to diminish to isolated at most by 04-06Z ,becoming more widespread again after 16Z. East to southeast winds 6kt or less through 14Z, increasing slightly to 6- 10kt after. //ATL Confidence...00Z Update... Confidence medium on timing/extent of morning MVFR/IFR cigs. High confidence on other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 72 91 / 60 40 30 30 Atlanta 72 86 73 89 / 60 40 40 30 Blairsville 67 82 67 86 / 60 40 30 30 Cartersville 72 86 72 90 / 60 60 40 30 Columbus 73 89 74 91 / 60 60 40 30 Gainesville 71 85 72 89 / 60 40 30 30 Macon 72 90 73 92 / 60 40 30 30 Rome 72 86 72 90 / 50 60 40 30 Peachtree City 71 87 72 90 / 60 40 30 30 Vidalia 74 91 74 92 / 40 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Jul 1, 11:15 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1115 AM EDT Sun Jul 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1115 AM EDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected today and tonight. Showers and thunderstorms could occur at any time and linger into the early morning hours. However, the potential for strong to isolated severe thunderstorms will be the highest between 2pm and 8pm. Any severe storms could have the potential to produce damaging wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day for the rest of the time period through next weekend, mainly during the afternoon and evening hours with few storms becoming strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 1, 6:46 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT SUN JUL 1 2018
GAZ105-106-012315-
Crisp GA-Dooly GA-
646 PM EDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHERN DOOLY COUNTIES
UNTIL 715 PM EDT...
At 645 PM EDT...a strong thunderstorm was over Raines, or 7 miles
southwest of Cordele...moving northwest at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cordele, Arabi, Wenona, Georgia Veterans Memorial St Pk, Richwood and
Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3184 8387 3194 8393 3195 8393 3199 8395
3199 8394 3202 8396 3207 8372 3182 8370
3181 8381
TIME...MOT...LOC 2245Z 121DEG 4KT 3188 8386Special weather statement, Jul 1, 9:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT SUN JUL 1 2018
GAZ037-047>049-020200-
Morgan GA-Walton GA-Oconee GA-Newton GA-
908 PM EDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...OCONEE AND
NORTHEASTERN NEWTON COUNTIES UNTIL 1000 PM EDT...
At 907 PM EDT...a strong thunderstorm was over Madison...moving
northwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Monroe, Madison, Social Circle, Walnut Grove, Rutledge, North High
Shoals, Bostwick, Good Hope, Buckhead, Jersey, Ebenezer, Eastville,
Hard Labor Creek State Park, Brick Store, Pannell, Herndonville, Gum
Creek and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3370 8339 3370 8340 3366 8338 3366 8337
3362 8336 3361 8335 3360 8335 3360 8334
3359 8333 3347 8359 3353 8369 3373 8392
3391 8352
TIME...MOT...LOC 0107Z 139DEG 14KT 3359 8347
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:18 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Jul 2, 5:31 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jul 2, 5:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 2, 6:06 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 24 min |
| Jul 2, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 2, 6:32 PM EDT | Special Weather Statement | FFC | Laurens | 28 min |
| Jul 2, 7:01 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Jul 2, 7:12 PM EDT | Special Weather Statement | FFC | Washington | 48 min |
| Jul 2, 7:34 PM EDT | Special Weather Statement | FFC | Warren | 41 min |
| Jul 2, 7:40 PM EDT | Special Weather Statement | FFC | Hancock | 50 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.